Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Dec 28, 2021, 8:52 PM PST. It took effect at Dec 29, 2021, 10:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2021, 8:52 PM PST (04:52 UTC)
- In effect from
- Dec 29, 2021, 10:00 AM PST
- Expired
- Dec 30, 2021, 12:45 PM PST
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
324 WHUS76 KSGX 290452 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 852 PM PST Tue Dec 28 2021 PZZ750-775-291300- /O.NEW.KSGX.SC.Y.0030.211229T1800Z-211230T1200Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 852 PM PST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas increasing to 5 to 8 feet. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * IMPACTS...Sea conditions hazardous to small craft. * ADDITIONAL DETAILS...Periods of rain will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Moede
6 follow-up statements
010 WHUS76 KSGX 291242 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 442 AM PST Wed Dec 29 2021 PZZ750-775-292215- /O.EXT.KSGX.SC.Y.0030.211229T1800Z-211230T1800Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 442 AM PST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 10 AM this morning to 10 AM PST Thursday. * IMPACTS...Sea conditions hazardous to small craft. * ADDITIONAL DETAILS...Periods of heavy rain will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ APR
889 WHUS76 KSGX 292117 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 117 PM PST Wed Dec 29 2021 PZZ750-775-300530- /O.CON.KSGX.SC.Y.0030.000000T0000Z-211230T1800Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 117 PM PST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 10 AM this morning to 10 AM PST Thursday. * IMPACTS...Sea conditions hazardous to small craft. * ADDITIONAL DETAILS...Periods of heavy rain will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Small
590 WHUS76 KSGX 300455 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 855 PM PST Wed Dec 29 2021 PZZ750-775-301400- /O.CON.KSGX.SC.Y.0030.000000T0000Z-211230T1800Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 855 PM PST Wed Dec 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 60 nm, including San Clemente Island. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Sea conditions hazardous to small craft. * ADDITIONAL DETAILS...Heavy rain will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
114 WHUS76 KSGX 301328 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 528 AM PST Thu Dec 30 2021 PZZ750-775-301800- /O.CON.KSGX.SC.Y.0030.000000T0000Z-211230T1800Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 528 AM PST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 20 kt with gusts 25 kt. Choppy short period seas. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 60 nm, including San Clemente Island. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Sea conditions hazardous to small craft. * ADDITIONAL DETAILS...Heavy rain will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ APR
063 WHUS76 KSGX 301647 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 847 AM PST Thu Dec 30 2021 PZZ750-775-302200- /O.EXT.KSGX.SC.Y.0030.000000T0000Z-211230T2200Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 847 AM PST Thu Dec 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 20 kt with gusts 25 kt. Choppy short period seas. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 60 nm, including San Clemente Island. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Sea conditions hazardous to small craft. * ADDITIONAL DETAILS...Heavy rain will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
441 WHUS76 KSGX 302045 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1245 PM PST Thu Dec 30 2021 PZZ750-775-310445- /O.CAN.KSGX.SC.Y.0030.000000T0000Z-211230T2200Z/ /O.NEW.KSGX.SC.Y.0031.211231T1600Z-220101T1000Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1245 PM PST Thu Dec 30 2021 ...PREVIOUS SMALL CRAFT ADVISORY RUNNING THROUGH 2 PM TODAY IS CANCELLED... ...NEW SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM PST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. West swells of 8 feet at 8 seconds. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm and Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 8 AM Friday to 2 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will continue to diminish this afternoon and evening before picking back up again Friday morning. Elevated swells of 8 feet at 8 seconds will last through late Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 1:32 PM PST, 7 hours 20 minutes earlier.
Area forecast discussion, Dec 28, 1:32 PM PST, 7 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
132 PM PST Tue Dec 28 2021
.SYNOPSIS...
Unsettled weather will continue through the end of the work week,
resulting in more rain, wind, and mountain snow. Light showers
expected today, with more widespread rain expected Wednesday and
Thursday. Temperatures will remain below seasonal average through
the rest of 2021. The weather pattern will shift over the weekend,
bringing warmer and drier weather. Cool and unsettled weather could
return by the middle of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Scattered showers are expected to continue through today, highest
accumulations will be on the coastal mountain slopes. A
precipitation summary is headlined on our website for more
information on precipitation totals. A wind gust summary is also
been headlined on our website.
Broad troughing continues over the western US and is expected to
remain in place through Friday. A passing short wave will bring
another round of rain, mountain snow, and wind Wednesday through
Friday. This system will be slower-moving and likely develop into a
closed upper low to our southwest. This will be accompanied by
significant deep-layer moisture, with saturation at times possibly
approaching/reaching 500 MB. The bulk of the precipitation is
expected Wednesday and Thursday. More information can be found in
the hydrology section below. Scattered showers are expected to stick
around into Friday with light accumulations.
Current ensemble guidance indicates a weak ridge briefly building
over Southern California this weekend. The result would be dry and
warmer weather. Next week remains uncertain but most solutions show
a return to cooler and unsettled weather as another low pressure
trough heads toward SoCal by the middle of the week.
&&
.AVIATION...
282120Z...Scattered Showers will continue at times through tonight,
mainly in San Diego County. Local vis 4-6 SM and CIGS 1500-2000 ft
in showers. Otherwise SCT-BKN cloud layers 2500-5000 MSL and
frequent terrain obscurations. More widespread rain and mountain
snow will spread across the region after 18Z Wednesday, continuing
at times into Thursday.
West winds 25-35 kt with gusts 40-50 kt along the mountain ridges,
upper desert slopes, and locally into the deserts, then gradually
weaken tonight. Strong up/downdrafts, LLWS, and rotors will remain
possible over and E of the mountains.
&&
.MARINE...
West winds and seas will lower through the day. South winds will
strenghten Wednesday morning ahead of the next storm, shifting to
west and weakening Wednesday evening behind the first front, then
potentially strengthening again Thursday night and Friday.
Conditions will remain hazardous to small craft at times through
Friday.
&&
.HYDROLOGY...
A slower moving storm will move in from the northwest Wednesday and
Thursday, bringing additional rain and snowfall to the area. The
ECMWF Extreme Forecast Index is showing a broad area of rainfall
totals in the 70th percentile Wednesday night into Thursday. Current
forecast amounts for Wednesday through Friday morning are 1 to 2.5
inches in the coastal areas and valleys, 3-6 inches, locally up to 7
inches on the mountain slopes below 5000 feet, from 0.25 to 0.75
inch in the high desert, and 0.20 to 0.50 inch in the lower deserts.
Localized flooding and flash flooding are possible, especially near
recent burn scars. The bulk of the rain is expected Wednesday
morning through Thursday evening. Areas of light showers will
continue through Friday.
Snow levels will start out around 4000 feet early Wednesday, rising
to 5000 to 6000 feet by mid-morning Wednesday. Snowfall amounts will
be highest in the San Bernardino County mountains, with lesser
amounts in the Riverside and San Diego mountains. Model ensembles
are showing heavy snowfall in the San Bernardino Mountains, where a
foot or more is possible above 7000 ft. A few locations above about
7500 feet could get as much as 2-4 feet of snow Wed-Fri.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from Wednesday morning through Thursday afternoon
for Apple and Lucerne Valleys-Coachella Valley-Orange
County Coastal Areas-Orange County Inland Areas-Riverside
County Mountains-San Bernardino County Mountains-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Coastal Areas-San Diego County Deserts-San
Diego County Mountains-San Diego County Valleys-San
Gorgonio Pass Near Banning-Santa Ana Mountains and
Foothills.
Winter Storm Warning from 1 AM Wednesday to 4 AM PST Friday for
Riverside County Mountains-San Bernardino County Mountains-
San Diego County Mountains.
PZ...NONE.
&&
PUBLIC/HYDROLOGY...CO
AVIATION/MARINE...SmallThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:47 AM PST | Winter Weather Advisory | SGX | San Diego | 23 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.